Florida, 2007Tornado in Florida, July 23, 2007
July 23, 2007 · NWS MLB · 1 event in 1 county or zone
Thunderstorm interacting with the sea breeze produced a brief tornado west of Port St. Lucie.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorm interacting with the sea breeze produced a brief tornado west of Port St. Lucie.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 23, 1:45 PM EST, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 23, 1:45 PM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
245 PM EDT MON JUL 23 2007
.DISCUSSION...THROUGH TONIGHT...BAND OF SHOWERS AND STORMS OCCURRING
MAINLY NEAR OLD FRONTAL BAND SLOWLY DRIFTING BACK TO THE NORTH.
OUTFLOW BOUNDARIES FROM ACTIVITY ARE PUSHING BACK TOWARD SW WHICH
SHOULD ALLOW SOME ADDITIONAL FORMATION THROUGH THE LATE
AFTERNOON...ALSO GETTING SOME ADDITIONAL BREAKS IN THE CLOUDS
ALLOWING BETTER HEATING THERE. 15Z CAPE SOUNDING QUITE MOIST WITH
COOL 5H TEMP OF -9C. MAIN THREAT WITH STORMS WILL CONTINUE TO BE
LIGHTNING AND HEAVY RAIN... ESP WHERE MORE THAN ONE ROUND OF RAIN
MOVES THROUGH...BUT WILL ALSO WATCH FOR A FEW STRONGER STORMS GIVEN
THE COOL MID LEVELS AND AFTERNOON BREAKS OF SUNSHINE. HAVE
INDICATED SCATTERERED POPS ALL AREAS FOR TONIGHT WITH SLIGHTLY
HIGHER VALUES NEAR VIC ON OLD SURFACE BOUNDARY.
TUE...MID-LEVEL CUT-OFF CYCLONE CONTINUES TO MEANDER OVER THE OHIO
VALLEY WITH SOUTHERN END OF TROUGH BEGINING TO ERODE OVER THE SE
U.S. AS A HIGH PRESSURE RIDGE GRADUALLY BUILDS N/NW FROM
CUBA/BAHAMAS. WEAKENING SURFACE TROUGH LIKELY TO REMAIN ACROSS
CENTRAL/NORTHERN CWA AND WITH LIGHT GRADIENT FLOW...GULF AND
ATLANTIC SEA BREEZES WILL DEVELOP AND ENHANCE OVERALL CONVERGENCE.
MOISTURE LEVELS WILL REMAIN ELEVATED ABOVE LATE JULY NORMS...
CONTRIBUTING TO CONTINUED SCATTERED-NUMEROUS SHOWERS/STORMS. MAX
TEMPS NEAR NORMAL.
WED-FRI...MID-LEVEL CYCLONE REMAINS LOCKED OVER GREAT LAKES REGION
HOWEVER LOCAL IMPACT WILL BECOME NEGLIGIBLE AS A WEAK ANTICYCLONE
BUILDS ALOFT. LOW LEVEL RIDGE AXIS WILL BUILD TO CENTRAL PENINSULA
WEDNESDAY THEN LIFT TO THE NORTHERN PENINSULA BY THE END OF THE
WEEK. A TRANSITION TO SEA-BREEZE FORCED DIURNAL CONVECTION WILL TAKE
PLACE...BUT WITH LINGERING PRECIPITABLE WATERS VALUES ABOVE
NORMAL...NEAR 2 INCHES...COVERAGE OF CONVECTION WILL CONTINUE AT OR
ABOVE CLIMO. MAX TEMPS NEAR NORMAL.
SAT-SUN...LONG-WAVE TROUGH DEEPENS ALONG THE ATLANTIC SEABOARD ONCE
AGAIN. AS HEIGHTS LOWER AND LOW-LEVEL RIDGE DROPS TO SOUTHERN
PENINSULA...SUFFICENT MOISTURE WILL REMAIN ENTRENCHED ACROSS
CWA...KEEPING DIURNAL RAINFALL PROSPECTS AT OR ABOVE NORMAL.
OFFSHORE FLOW WILL DEVELOP...BUT WITH WEAK GRADIENT...EARLY SEA
BREEZE DEVELOPMENT LIKELY. LITTLE CHANGE TO TEMPS.
&&
.AVIATION...OLD FRONTAL BAND WILL DRIFT NORTHWARD THROUGH TONIGHT
WITH OCNL MVFR SHRAS/ISOLD IFR TSRAS THRU AROUND 00Z THEN GRADUALLY
DECREASING THROUGH AROUND 04Z.
&&
.MARINE...WITH RIDGE BUILDING BACK TO CWA...WIND FLOW WILL REMAIN
GENERALLY AOB 10 KT WITH DAILY SEA BREEZE DEVELOPMENT NEAR SHORE.
SEAS 2-3 FT NEAR SHORE AND UP TO 4 FEET WELL OFFSHORE TUE...WILL
LOWER TO 1-2 FEET NEARSHORE AND 2-3 FEET OFFSHORE WED-SAT. WIND/SEAS
MAY BE HIGHER NEAR SCATTERED STORMS MOVING OFFSHORE WED...WITH A FEW
STORMS MOVING OFFSHORE NORTH OF COCOA BEACH THU/FRI...THEN ALL AREAS
AGAIN SAT AS STEERING FLOW RETURNS TO SW.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 72 87 73 88 / 30 60 40 50
MCO 73 89 74 90 / 30 60 40 50
MLB 74 88 73 88 / 30 60 40 50
VRB 74 89 73 89 / 30 60 40 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
SHORT TERM...GLITTO
LONG TERM....SPRATT
Hazardous weather outlook, Jul 23, 5:28 AM EST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
628 AM EDT MON JUL 23 2007
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
232230-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
628 AM EDT MON JUL 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
A REMNANTS OF A FRONTAL BOUNDARY OVER SOUTH FLORIDA WILL LIFT TO
THE EAST-NORTHEAST TODAY AS THE ATLANTIC RIDGE BEGINS TO REBUILD
OVER THE REGION. SOUTHWESTERLY WINDS ALOFT WILL PUSH ANY STORMS TO
THE NORTHEAST...WHERE THEY MAY ENCOUNTER THE EAST COAST SEA
BREEZE. A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE SMALL
HAIL AND DAMAGING WINDS...BUT THE PRIMARY THREAT WILL BE FREQUENT
CLOUD-TO-GROUND LIGHTNING...ESPECIALLY ALONG THE COAST. STORM
ACTIVITY IS EXPECTED TO LINGER INTO THE LATE EVENING HOURS.
...FLOOD IMPACT...
STORM MOTION TODAY WILL BE TO THE NORTHEAST AT 10 MPH OR LESS.
BECAUSE OF THEIR SLOW MOVEMENT...ANY STORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS WITH RAINFALL RATES
REACHING BETWEEN TWO AND THREE INCHES PER HOUR. STRONG STORMS
HAVE PRODUCED HEAVY RAIN OVER MUCH OF EAST CENTRAL FLORIDA SINCE
FRIDAY...LEAVING THE GROUND SATURATED IN MANY AREAS. ANY HEAVY
RAIN TODAY WILL HAVE A TENDENCY TO POND VERY QUICKLY ON ROADS AND
IN LOW LYING AREAS. REMEMBER TO SLOW DOWN AND USE LOW BEAM
HEADLIGHTS WHEN DRIVING IN RAIN. IT IS EASY TO LOSE CONTROL OF
YOUR VEHICLE AND HYDROPLANE.
...RIP CURRENT IMPACT...
LIGHT EASTERLY WINDS WILL COMBINE WITH A MODERATE NORTHEAST SWELL
WILL TO GENERATE A RIP CURRENT THREAT ALONG AREA BEACHES. THE
THREAT WILL BE HIGHEST THROUGH 900 AM THIS MORNING AND AFTER
330 PM THIS AFTERNOON DURING THE OUTGOING TIDE.
...WATERSPOUT IMPACT...
AS THE WEAK FRONTAL BOUNDARY LIFTS TO THE EAST-NORTHEAST...IT MAY
INTERSECT THE EAST COAST SEA BREEZE OR A THUNDERSTORM BOUNDARY
NEAR THE COAST. THESE COLLISION BOUNDARIES COULD GENERATE BRIEF
WATERSPOUTS THE ATLANTIC WATERS AND THE INTRACOASTAL WATERWAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED AFTERNOON LIGHTNING STORMS ARE EXPECTED ACROSS EAST
CENTRAL FLORIDA THROUGH THE WEEK. THE PRIMARY THREAT FROM THESE
STORMS WILL BE DANGEROUS CLOUD-TO-GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
BRAGAW
In the hours before
Special weather statement, Jul 23, 3:33 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
433 PM EDT MON JUL 23 2007
FLZ047-053-054-232115-
INDIAN RIVER-OSCEOLA-SOUTHERN BREVARD COUNTY-
433 PM EDT MON JUL 23 2007
...STRONG THUNDERSTORMS OVER WESTERN INDIAN RIVER AND SOUTHERN
OSCEOLA COUNTY MOVING NORTHWARD TOWARD CENTRAL OSCEOLA AND SOUTHERN
BREVARD COUNTIES...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS NEAR YEEHAW JUNCTION AND AROUND BLUE CYPRESS LAKE AND
FELLSMERE...MOVING NORTH AT 5 MPH.
THESE STORMS WILL MOVE NORTH TOWARD KENANSVILLE AND PALM BAY.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.
CRISTALDI
Special weather statement, Jul 23, 4:05 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
505 PM EDT MON JUL 23 2007
FLZ054-232145-
INDIAN RIVER-
505 PM EDT MON JUL 23 2007
...STORMS WITH EXCESSIVE LIGHTNING OVER NORTHWESTERN INDIAN RIVER
COUNTY...
AT 505 PM EDT...LIGHTNING DETECTION EQUIPMENT AT THE NATIONAL WEATHER
SERVICE INDICATED STORMS WITH EXCESSIVE LIGHTNING OVER BLUE CYPRESS
LAKE...MOVING NORTH AT 5 MPH.
THESE STORMS ARE PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS
12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. IF YOU ARE OUTDOORS
...TAKE SHELTER IN A BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY FROM TREES.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.
CRISTALDI
Tornado, St. Lucie
- When
- July 23, 5:30 PM EST
- Where
- St. Lucie County, 4.36 mi W of Port St Lucie
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Reported by
- Law Enforcement
- Coordinates
- 27.270, -80.391
An EF0 tornado briefly touched down west of the Florida Turnpike. Trees were reported down with no structural damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Heavy Rain in Alabama, July 23, 20071 death · 1 injured · $13,000 · 50 kt wind · 5 events
- Damaging Wind in North Dakota, July 23, 2007$450,000 · 82 kt wind · 1 event
- Flash Flooding and Damaging Winds in Arizona, July 23, 2007$215,000 · 61 kt wind · 4 events
- Flash Flood and Dust Storm in Arizona, July 23, 2007$130,000 · 61 kt wind · 4 events
- Flash Flooding and Damaging Wind in Texas, July 23 to 24, 2007$24,000 · 54 kt wind · 4 events
- Hail and Damaging Winds in Kentucky, July 23, 2007$5,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Kansas, July 23, 20071 in hail · 12 events
- Flash Flooding and Flood in Texas, July 23 to 29, 20078 events
- Heavy Rain in New Jersey, July 23, 20076 events
- Hail and Damaging Winds in Montana, July 23, 20071 in hail · 6 events
- Waterspouts in Gulf of Mexico, July 23, 20075 events
- Excessive Heat in South Dakota, July 23, 20074 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52211.